It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Well I am on my third course of Accutane, but my dad is a doctor so he just looks at me and makes the recommendation. However, my first time on Accutane was with a dermatalogist that is good friends with my dad. Anyways, based on my experiences, dermatalogists will more than likely put you on another course. People usually go for a second course because the acne will come back. Since your derm. already put you on it before, they know that they have tried other medicines before. Just let him know that its affecting your self esteem and all that other good stuff. Good luck
AccutaneAvenger, may I ask what exactly are the permanent side effects you are experiencing?

I am one week into my second course of Accutane... First course cleared me 100% for a good year, then I was still clear about 95% three years after. I started getting some breakouts, but was still considered pretty mild but it bothered me still, so I opted for a second course.

First course, I had TONS of side effects (dry eyes, dry lips, dry skin, HUGE initial breakout, achy joints (occasionally) etc by the third/fourth day...this time around, I am absolutely FINE! My skin is perfectly clear right now (except for some blackheads on my nose) and I am experiencing NO side effects. It's great! haha.

Also, my derm told me that sometimes if a first treatment doesn't work, a second treatment is all (most) patients need to permanently clear them up. He told me some percentage (I forgot) of people still have acne after their second course - it was some really small percentage.
if accutane is what you want, dont settle for anything else. my derm was hesitant to give me accutane (im currently taking it for the first time, 2 weeks in)... i was not going to let him say no, or put me on some cream or other antibiotic. so here i am, full of hope and positive feelings about what my future will be like

if you understand and agree to the potentially bad consequences, then do it. good luck!
my situation is similiar to cassie's
i'm one month into my second course of accutane and my symptoms are more tolerable this time around...maybe it's because i'm expecting the dry skin, chapped lips, etc
dr didn't give me any hassles....apparently 2 courses are common....and besides, he'd been on accutane himself and is sensitive to how it can affect one's confidence
i think that if you educate yourself and take responsibility for your treatment and any subsequent consequences, then you should be able to choose your treatment, and if your dr denies you w/out good reason, find another dr....your health your life
good luck!
Yeah I think that most people have to go on Accutane at least twice. I am on my second course now. The first time my skin cleared really well, then about a two months ago it broke out again. This is the worst skin that I have ever had. The cysts are not only physically painful, but the emotional roller coaster that I am going through is almost too much to handle. I have been on Accutane for 6 weeks now and have only seen my skin get worse. I sure hope that it starts to clear up soon.





All times are GMT -7. The time now is 04:56 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!